Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 19, 2010, 11:16 AM PDT. It took effect at Jul 20, 2010, 3:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 11:16 AM PDT (18:16 UTC)
- In effect from
- Jul 20, 2010, 3:00 PM PDT
- Expired
- Jul 20, 2010, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS85 KREV 191816 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1116 AM PDT MON JUL 19 2010 NVZ450-201200- /O.NEW.KREV.FW.W.0003.100720T2200Z-100721T0300Z/ WESTERN NEVADA SIERRA FRONT- 1116 AM PDT MON JUL 19 2010 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 8 PM PDT TUESDAY. * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WIND: WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 6 TO 12 PERCENT WITH A SLOW RECOVERY TO 9 TO 14 PERCENT IN THE EVENING. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
711 WWUS85 KREV 201123 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 423 AM PDT TUE JUL 20 2010 NVZ450-210000- /O.CON.KREV.FW.W.0003.100720T2200Z-100721T0300Z/ WESTERN NEVADA SIERRA FRONT- 423 AM PDT TUE JUL 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WIND: WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 6 TO 12 PERCENT WITH A SLOW RECOVERY TO 9 TO 14 PERCENT IN THE EVENING. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
379 WWUS85 KREV 202138 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 238 PM PDT TUE JUL 20 2010 NVZ450-210300- /O.CON.KREV.FW.W.0003.100720T2200Z-100721T0300Z/ WESTERN NEVADA SIERRA FRONT- 238 PM PDT TUE JUL 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WIND: WEST INCREASING TO 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 6 TO 12 PERCENT WITH A SLOW RECOVERY TO 9 TO 14 PERCENT IN THE EVENING. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
546 WWUS85 KREV 210250 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 750 PM PDT TUE JUL 20 2010 NVZ450-210400- /O.EXP.KREV.FW.W.0003.000000T0000Z-100721T0300Z/ WESTERN NEVADA SIERRA FRONT- 750 PM PDT TUE JUL 20 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT WHICH INCLUDES RENO...CARSON CITY....MINDEN AND THE SURROUNDING FOOTHILLS. * WIND: WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH 9 PM AND BECOME LIGHT BY MIDNIGHT. * HUMIDITY: CURRENT VALUES NEAR 10 TO 15 PERCENT WILL SLOWLY RISE THIS EVENING...WITH POOR RECOVERY FOR THERMAL BELTS AND UPPER SLOPES TONIGHT. $$ BRONG HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:07 AM PDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jul 19, 3:07 AM PDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 307 AM PDT MON JUL 19 2010 .SHORT TERM... WATER VAPOR IMAGERY CURRENTLY SHOWS A SWATH OF DRY AIR OVER THE REGION THAT IS BEING COMPRESSED BY WEAK HIGH PRESSURE CIRCULATION TO OUR SOUTH AND AN APPROACHING SHORTWAVE SYSTEM TO OUR NORTH. THE CONVERGENT FLOW IS INCREASING WEST FLOW ALOFT AND CONTINUING TO FORCE DRY AIR OVER NORTHERN NV/CA. FOR INSTANCE...OBSERVED DEW POINTS HAVE CRASHED AT SLIDE MOUNTAIN THIS MORNING...DROPPING RH DOWN TO 3 PERCENT IN A TWO HOUR PERIOD. THIS DRY AIR WILL MIX TO THE SURFACE TODAY DROPPING HUMIDITIES ALONG THE SIERRA FRONT DOWN TO SINGLE DIGITS. AS THE SHORTWAVE TROUGH CONTINUES TO DESCEND FROM THE GULF OF ALASKA THE RIDGE ONCE OVER THE AREA HAS FLATTENED TO ZONAL FLOW OVER THE GREAT BASIN...KEEPING AFTERNOON GUSTY CONDITIONS THROUGH THE SHORT TERM. IN ADDITION TO THE ZEPHYR...RIDGE WINDS WILL REMAIN GUSTY EVEN DURING THE OVERNIGHT HOURS DUE TO THE INCREASED FLOW ALOFT. THE DRY AIR WILL CONTINUE TO KEEP AFTERNOON MINIMUM HUMIDITIES IN THE SINGLE DIGITS IN WESTERN NV AND BELOW 15 PERCENT IN MOST AREAS OF THE SIERRA. OVERNIGHT RECOVERIES WILL STRUGGLE TO REACH ABOVE 30 IN WESTERN NV WHILE OVERNIGHT INVERSIONS WILL KEEP MIDSLOPES IN THE SIERRA JUST AS DRY. AFTERNOON HIGH TEMPERATURES WILL COOL ONLY ONE OR TWO DEGREES OVERALL TODAY AND THEN INCREASE AGAIN TUESDAY TO TRIPLE DIGITS ONCE AGAIN IN PERSHING/CHURCHILL COUNTIES. OVERALL TEMPERATURES WILL ABOVE NORMAL THROUGH WEDNESDAY. THE LOW HUMIDITY VALUES WILL ALSO PERSIST THROUGH MIDWEEK...ONLY INCREASING A PERCENT OR TWO EACH DAY. LABELLE .LONG TERM...THURSDAY THROUGH SUNDAY... NO MAJOR CHANGES TO THE ONGOING LONG TERM FORECAST. RIDGE CONTINUES TO BUILD OVER THE SOUTHWESTERN STATES...WITH A CUT OFF AREA OF LOW PRESSURE OFF THE CA COAST AS WE GO INTO THE WEEKEND. THIS WILL TURN THE MID LEVEL FLOW OUT OF THE SOUTH TO SOUTHEAST...BRINGING UP SOME MIDLEVEL MOISTURE TO THE REGION AND A POSSIBILITY OF THUNDERSTORMS OVER THE SOUTHERN ZONES AS WELL. WENT AHEAD AND ADDED SLIGHT CHANCE THUNDERSTORMS FOR SUNDAY AND MONDAY AS WELL...WITH THE LINGERING SOUTHEAST FLOW COULD SEE AN EXTENDED PERIOD WITH AFTERNOON CONVECTION OVER MONO AND MINERAL COUNTIES FRI-MON. DEPENDING ON THE AMOUNT OF MOISTURE THAT WILL GET BROUGHT NORTHWARD...PROBABLY NEED TO EXPAND THE POPS FURTHER NORTH IF MODELS CONTINUE THIS TREND. AS FOR THE REST OF THE FORECAST AREA...INCREASED TEMPS SLIGHTLY THU-SAT...AS THE LATEST MODEL RUNS TRENDING A STRONGER RIDGE AND GUIDANCE SHOWS TEMPS REACHING UP TO NEAR 100 DEGREES IN WESTERN NV. SHOULD SEE TYPICAL AFTERNOON ZEPHYRS...AS THE THERMAL TROUGH SETS UP OVER THE BASIN. HOON && .AVIATION... VFR WITH NO CONCERNS THROUGH TUESDAY. TYPICAL WEST WINDS IN THE AFTERNOONS AND EVENINGS THE NEXT FEW DAYS...WITH GUSTS UP TO 25 KTS. HOON && FIRE WEATHER... GIVEN THE DRYING AIR MASS...HUMIDITY LEVELS ARE NOT EXPECTED TO RECOVER MUCH THIS MORNING WITH MANY MID SLOPES REMAINING AT OR BELOW 30%. MODIFIED TOTAL TOTALS AND SREF MIN RH FIELDS SUGGEST EVEN DRIER CONDITIONS TODAY THROUGH WEDNESDAY WITH NIGHTTIME RECOVERIES LESS THAN 20% AND AFTERNOON HUMIDITY DROPPING AS LOW AS 3%. EVEN UPPER ELEVATIONS ARE NOT GOING TO BE SPARED AS RECOVERIES WILL BE POOR AND DAYTIME HUMIDITY UNSEASONABLY LOW. WINDS ARE NOT EXPECTED TO BE AS STRONG THE NEXT FEW DAYS ALTHOUGH THE DAILY ZEPHYR WILL PUSH WINDS CLOSE TO CRITICAL CONDITIONS NEAR THE SIERRA FRONT FOR SEVERAL HOURS EACH AFTERNOON AND EVENING. THE HOT AND DRY AIR MASS WILL ALSO BE PUSHING THE HAINES TO 6 EACH DAY FOR MUCH OF THE WESTERN NV VALLEYS...ESPECIALLY SOUTH OF I-80. THERE ARE INDICATIONS THAT MOISTURE AND A RISK FOR THUNDERSTORMS MAY RETURN BY LATE WEEK FOLLOWING THIS VERY DRY PERIOD. HOHMANN/LABELLE .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Red Flag Warnings in Nevada, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.